The Topology of the Set of Non-Escaping Endpoints

Evdoridou, Vasiliki and Sixsmith, David J. (2021). The Topology of the Set of Non-Escaping Endpoints. International Mathematics Research Notices, 2021(10) pp. 7644–7676.



There are several classes of transcendental entire functions for which the Julia set consists of an uncountable union of disjoint curves each of which joins a finite endpoint to infinity. Many authors have studied the topological properties of this set of finite endpoints. It was recently shown that, for certain functions in the exponential family, there is a strong dichotomy between the topological properties of the set of endpoints that escape and those of the set of endpoints that do not escape. In this paper, we show that this result holds for large families of functions in the Eremenko–Lyubich class. We also show that this dichotomy holds for a family of functions, outside that class, which includes the much-studied Fatou function defined by

ƒ(z) := z + 1 + e−z.

Finally, we show how our results can be used to demonstrate that various sets are spiders’ webs, generalising results such as those in [9].

Viewing alternatives


Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions
No digital document available to download for this item

Item Actions